Academic Appointments


2019-20 Courses


Stanford Advisees


  • Doctoral Dissertation Reader (AC)
    Jonathan Wallen
  • Doctoral Dissertation Advisor (AC)
    HEE SU ROH
  • Doctoral Dissertation Co-Advisor (AC)
    Sam Antill
  • Master's Program Advisor
    Long Do
  • Doctoral (Program)
    David Yang

All Publications


  • Corporate Credit Risk Premia REVIEW OF FINANCE Berndt, A., Douglas, R., Duffie, D., Ferguson, M. 2018; 22 (2): 419–54

    View details for DOI 10.1093/rof/rfy002

    View details for Web of Science ID 000428750300001

  • Size Discovery REVIEW OF FINANCIAL STUDIES Duffie, D., Zhu, H. 2017; 30 (4): 1095-1150

    View details for DOI 10.1093/rfs/hhw112

    View details for Web of Science ID 000400899000005

  • Central clearing and collateral demand JOURNAL OF FINANCIAL ECONOMICS Duffie, D., Scheicher, M., Vuillemey, G. 2015; 116 (2): 237-256
  • Reforming LIBOR and Other Financial Market Benchmarks JOURNAL OF ECONOMIC PERSPECTIVES Duffie, D., Stein, J. C. 2015; 29 (2): 191-212
  • Information percolation in segmented markets JOURNAL OF ECONOMIC THEORY Duffie, D., Malamud, S., Manso, G. 2014; 153: 1-32
  • Challenges to a Policy Treatment of Speculative Trading Motivated by Differences in Beliefs JOURNAL OF LEGAL STUDIES Duffie, D. 2014; 43: S173-S182

    View details for DOI 10.1086/677836

    View details for Web of Science ID 000345165300007

  • Replumbing Our Financial System: Uneven Progress INTERNATIONAL JOURNAL OF CENTRAL BANKING Duffie, D. 2013; 9: 251-279
  • Capital Mobility and Asset Pricing ECONOMETRICA Duffie, D., Strulovici, B. 2012; 80 (6): 2469-2509

    View details for DOI 10.3982/ECTA8822

    View details for Web of Science ID 000311612700003

  • The exact law of large numbers for independent random matching 1st PRIMA Congress Duffie, D., Sun, Y. ACADEMIC PRESS INC ELSEVIER SCIENCE. 2012: 1105–39
  • Presidential Address: Asset Price Dynamics with Slow-Moving Capital JOURNAL OF FINANCE Duffie, D. 2010; 65 (4): 1237-1267
  • The relative contributions of private information sharing and public information releases to information aggregation JOURNAL OF ECONOMIC THEORY Duffie, D., Malamud, S., Manso, G. 2010; 145 (4): 1574-1601
  • Information Percolation AMERICAN ECONOMIC JOURNAL-MICROECONOMICS Duffie, D., Giroux, G., Manso, G. 2010; 2 (1): 100-111
  • The Failure Mechanics of Dealer Banks JOURNAL OF ECONOMIC PERSPECTIVES Duffie, D. 2010; 24 (1): 51-72
  • Frailty Correlated Default JOURNAL OF FINANCE Duffie, D., Eckner, A., Horel, G., Saita, L. 2009; 64 (5): 2089-2123
  • INFORMATION PERCOLATION WITH EQUILIBRIUM SEARCH DYNAMICS ECONOMETRICA Duffie, D., Malamud, S., Manso, G. 2009; 77 (5): 1513-1574

    View details for DOI 10.3982/ECTA8160

    View details for Web of Science ID 000271236300006

  • Valuation in over-the-counter markets REVIEW OF FINANCIAL STUDIES Duffie, D., Garleanu, N., Pedersen, L. H. 2007; 20 (6): 1865-1900

    View details for DOI 10.1093/rfs/hhm037

    View details for Web of Science ID 000250686100004

  • Information percolation in large markets 119th Annual Meeting of the American-Economic-Association Duffie, D., Manso, G. AMER ECONOMIC ASSOC. 2007: 203–9
  • Systemic illiquidity in the federal funds market 119th Annual Meeting of the American-Economic-Association Ashcraft, A. B., Duffie, D. AMER ECONOMIC ASSOC. 2007: 221–25
  • Multi-period corporate default prediction with stochastic covariates JOURNAL OF FINANCIAL ECONOMICS Duffie, D., Saita, L., Wang, K. 2007; 83 (3): 635-665
  • Common failings: How corporate defaults are correlated JOURNAL OF FINANCE Das, S. R., Duffie, D., Kapadia, N., Saita, L. 2007; 62 (1): 93-117
  • Existence of independent random matching ANNALS OF APPLIED PROBABILITY Duffie, D., Sun, Y. 2007; 17 (1): 386-419
  • Credit risk modeling with affine processes JOURNAL OF BANKING & FINANCE Duffie, D. 2005; 29 (11): 2751-2802
  • Over-the-counter markets ECONOMETRICA Duffie, D., Garleanu, N., Pedersen, L. H. 2005; 73 (6): 1815-1847
  • Estimation of continuous-time Markov processes sampled at random time intervals ECONOMETRICA Duffie, D., Glynn, P. 2004; 72 (6): 1773-1808
  • Large portfolio losses FINANCE AND STOCHASTICS Dembo, A., Deuschel, J. D., Duffie, D. 2004; 8 (1): 3-16
  • Affine processes and applications in finance ANNALS OF APPLIED PROBABILITY Duffie, D., Filipovic, D., Schachermayer, W. 2003; 13 (3): 984-1053
  • Liquidation risk FINANCIAL ANALYSTS JOURNAL Duffie, D., Ziegler, A. 2003; 59 (3): 42-51
  • Modeling sovereign yield spreads: A case study of Russian debt JOURNAL OF FINANCE Duffie, D., Pedersen, L. H., Singleton, K. J. 2003; 58 (1): 119-159
  • Securities lending, shorting, and pricing JOURNAL OF FINANCIAL ECONOMICS Duffie, D., Garleanu, N., Pedersen, L. H. 2002; 66 (2-3): 307-339
  • Universal state prices and asymmetric information JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D., Kan, R. 2002; 38 (1-2): 191-196
  • Term structures of credit spreads with incomplete accounting information ECONOMETRICA Duffie, D., Lando, D. 2001; 69 (3): 633-664
  • Floating-fixed credit spreads FINANCIAL ANALYSTS JOURNAL Duffie, D., Liu, J. 2001; 57 (3): 76-87
  • Risk and valuation of collateralized debt obligations FINANCIAL ANALYSTS JOURNAL Duffie, D., Garleanu, N. 2001; 57 (1): 41-59
  • Transform analysis and asset pricing for affine jump-diffusions ECONOMETRICA Duffie, D., Pan, J., Singleton, K. 2000; 68 (6): 1343-1376
  • A liquidity-based model of security design ECONOMETRICA DeMarzo, P., Duffie, D. 1999; 67 (1): 65-99
  • Modeling term structures of defaultable bonds REVIEW OF FINANCIAL STUDIES Duffie, D., Singleton, K. J. 1999; 12 (4): 687-720
  • Black, Merton and Scholes - Their central contributions to economics SCANDINAVIAN JOURNAL OF ECONOMICS Duffie, D. 1998; 100 (2): 411-423
  • An econometric model of the term structure of interest-rate swap yields JOURNAL OF FINANCE Duffie, D., Singleton, K. J. 1997; 52 (4): 1287-1321
  • Hedging in incomplete markers with HARA utility JOURNAL OF ECONOMIC DYNAMICS & CONTROL Duffie, D., Fleming, W., Soner, H. M., Zariphopoulou, T. 1997; 21 (4-5): 753-782
  • A term structure model with preferences for the timing of resolution of uncertainty ECONOMIC THEORY Duffie, D., Schroder, M., Skiadas, C. 1997; 9 (1): 3-22
  • Swap rates and credit quality 56th Annual Meeting of the American-Finance-Association Duffie, D., Huang, M. WILEY-BLACKWELL PUBLISHING, INC. 1996: 921–49
  • Special repo rates JOURNAL OF FINANCE Duffie, D. 1996; 51 (2): 493-526
  • Asset pricing with heterogeneous consumers JOURNAL OF POLITICAL ECONOMY Constantinides, G. M., Duffie, D. 1996; 104 (2): 219-240
  • Incomplete security markets with infinitely many states: An introduction JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D. 1996; 26 (1): 1-8
  • State-space models of the term structure of interest rates Oslo-Silivri Workshop on Stochastic Analysis Duffie, D. BIRKHAUSER BOSTON. 1996: 41–67
  • EFFICIENT MONTE CARLO SIMULATION OF SECURITY PRICES ANNALS OF APPLIED PROBABILITY Duffie, D., Glynn, P. 1995; 5 (4): 897-905
  • CORPORATE INCENTIVES FOR HEDGING AND HEDGE ACCOUNTING REVIEW OF FINANCIAL STUDIES Demarzo, P. M., Duffie, D. 1995; 8 (3): 743-771
  • BLACK'S CONSOL RATE CONJECTURE ANNALS OF APPLIED PROBABILITY Duffie, D., Ma, J., Yong, J. 1995; 5 (2): 356-382
  • FINANCIAL MARKET INNOVATION AND SECURITY DESIGN - AN INTRODUCTION JOURNAL OF ECONOMIC THEORY Duffie, D., Rahi, R. 1995; 65 (1): 1-42
  • STATIONARY MARKOV EQUILIBRIA ECONOMETRICA Duffie, D., Geanakoplos, J., MASCOLELL, A., McLennan, A. 1994; 62 (4): 745-781
  • MULTIFACTOR TERM STRUCTURE MODELS PHILOSOPHICAL TRANSACTIONS OF THE ROYAL SOCIETY A-MATHEMATICAL PHYSICAL AND ENGINEERING SCIENCES Duffie, D., Ikan, R. 1994; 347 (1684): 577-586
  • EFFICIENT AND EQUILIBRIUM ALLOCATIONS WITH STOCHASTIC DIFFERENTIAL UTILITY JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D., GEOFFARD, P. Y., Skiadas, C. 1994; 23 (2): 133-146
  • CONTINUOUS-TIME SECURITY PRICING - A UTILITY GRADIENT APPROACH JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D., Skiadas, C. 1994; 23 (2): 107-131
  • MARTINGALES, ARBITRAGE, AND PORTFOLIO CHOICE 1st European Congress of Mathematics Duffie, D. BIRKHAUSER VERLAG AG. 1994: 3–21
  • ASSET PRICING IN INCOMPLETE MARKETS 5th Hitotsubashi International Symposium on Resource Allocation and Capital Accumulation in Market Economies: Problems Relating to Information, Uncertainty, Incompleteness of the Financial Markets, and Dynamic Market Equiblibrium HITOTSUBASHI UNIV, DEPT ECON Duffie, D. HITOTSUBASHI ACAD. 1993: 139–148
  • SIMULATED MOMENTS ESTIMATION OF MARKOV-MODELS OF ASSET PRICES ECONOMETRICA Duffie, D., Singleton, K. J. 1993; 61 (4): 929-952
  • PRICING CONTINUOUSLY RESETTLED CONTINGENT CLAIMS JOURNAL OF ECONOMIC DYNAMICS & CONTROL Duffie, D., Stanton, R. 1992; 16 (3-4): 561-573
  • STOCHASTIC DIFFERENTIAL UTILITY ECONOMETRICA Duffie, D., EPSTEIN, L. G. 1992; 60 (2): 353-394
  • ASSET PRICING WITH STOCHASTIC DIFFERENTIAL UTILITY REVIEW OF FINANCIAL STUDIES Duffie, D., EPSTEIN, L. G. 1992; 5 (3): 411-436
  • PDE SOLUTIONS OF STOCHASTIC DIFFERENTIAL UTILITY JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D., Lions, P. L. 1992; 21 (6): 577-606
  • CORPORATE FINANCIAL HEDGING WITH PROPRIETARY INFORMATION JOURNAL OF ECONOMIC THEORY Demarzo, P. M., Duffie, D. 1991; 53 (2): 261-286
  • OPTIMAL HEDGING AND EQUILIBRIUM IN A DYNAMIC FUTURES MARKET JOURNAL OF ECONOMIC DYNAMICS & CONTROL Duffie, D., Jackson, M. O. 1990; 14 (1): 21-33
  • TRANSACTIONS COSTS AND PORTFOLIO CHOICE IN A DISCRETE-CONTINUOUS-TIME SETTING JOURNAL OF ECONOMIC DYNAMICS & CONTROL Duffie, D., Sun, T. S. 1990; 14 (1): 35-51
  • THE CONSUMPTION-BASED CAPITAL-ASSET PRICING MODEL ECONOMETRICA Duffie, D., ZAME, W. 1989; 57 (6): 1279-1297
  • Optimal Innovation of Futures Contracts REVIEW OF FINANCIAL STUDIES Duffie, D., Jackson, M. O. 1989; 2 (3): 275-296
  • STOCHASTIC EQUILIBRIA - EXISTENCE, SPANNING NUMBER, AND THE NO EXPECTED FINANCIAL GAIN FROM TRADE HYPOTHESIS ECONOMETRICA Duffie, D. 1986; 54 (5): 1161-1183
  • COMPETITIVE EQUILIBRIA IN GENERAL CHOICE SPACES JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D. 1986; 15 (1): 1-23
  • EQUILIBRIUM IN INCOMPLETE MARKETS .2. GENERIC EXISTENCE IN STOCHASTIC ECONOMIES JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D., Shafer, W. 1986; 15 (3): 199-216
  • MULTIPERIOD SECURITY MARKETS WITH DIFFERENTIAL INFORMATION - MARTINGALES AND RESOLUTION TIMES JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D., Huang, C. F. 1986; 15 (3): 283-303
  • IMPLEMENTING ARROW-DEBREU EQUILIBRIA BY CONTINUOUS TRADING OF FEW LONG-LIVED SECURITIES ECONOMETRICA Duffie, D., Huang, C. F. 1985; 53 (6): 1337-1356
  • EQUILIBRIUM IN INCOMPLETE MARKETS .1. A BASIC MODEL OF GENERIC EXISTENCE JOURNAL OF MATHEMATICAL ECONOMICS Duffie, D. 1985; 14 (3): 285-300